Alert archive / Wyoming / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 2, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at May 7, 2008, 2:44 PM MDT for Natrona County, Wyoming. It was in force for 46 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2008, 2:44 PM MDT (20:44 UTC)
- Expired
- May 7, 2008, 3:30 PM MDT
- In force
- 46 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
County Natrona County, WY
The radar
The Riverton/Lander radar (KRIW), 189 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 2:48 PM MDT | HAIL 0.88 | 7 Sw Casper, WY | |
| May 7, 2:57 PM MDT | HAIL 1.5 | 7 Sw Casper, WY | |
| May 7, 3:00 PM MDT | HAIL 1.75 | Casper, WY | GOLF BALL SIZED HAIL FELL ALONG WYOMING BOULEVARD ON THE SOUTH SIDE OF CASPER FROM 1500 TO 1513 HOURS. |
| May 7, 3:05 PM MDT | FUNNEL CLOUD | Casper, WY | TWO SEPARATE REPORTS OF A FUNNEL CLOUD OVER CASPER. |
| May 7, 3:07 PM MDT | FUNNEL CLOUD | Casper, WY | EMERGENCY MANAGEMENT REPORTED A LARGE FUNNEL CLOUD OVER WYOMING BOULEVARD ON THE SOUTH SIDE OF CASPER. |
| May 7, 3:12 PM MDT | TORNADO | Casper, WY | CAR WAS LIFTED AND SURROUNDED BY DEBRIS ON WYOMING BOULEVARD BETWEEN CASPER MOUNTAIN ROAD AND MCKINLEY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.7 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1847 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KRIW 072045
SVRRIW
WYC025-072130-
/O.NEW.KRIW.SV.W.0002.080507T2044Z-080507T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
244 PM MDT WED MAY 7 2008
THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL NATRONA COUNTY IN CENTRAL WYOMING...
THIS INCLUDES THE CITIES OF...EVANSVILLE...CASPER...
* UNTIL 330 PM MDT
* AT 241 PM MDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM
WAS LOCATED NEAR RED BUTTES VILLAGE...OR ABOUT 9 MILES WEST OF
CASPER...AND MOVING EAST AT 23 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RED BUTTES VILLAGE AND PARADISE VALLEY BY 250 PM...
JCT I25 AND HWY 20 BY 255 PM...
CASPER BY 300 PM...
HOGADON SKI AREA...BEARTRAP MEADOWS COUNTY PARK AND EVANSVILLE BY
305 PM...
I25 EXIT 182 BY 315 PM...
EDNESS K WILKINS STATE PARK BY 320 PM...
HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED NEAR POISON SPIDER
SCHOOL WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS SEVERE THUNDERSTORM WARNING IS A CONTINUATION OF THE PREVIOUS
WARNING IN CENTRAL NATRONA COUNTY.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4258 10610 4272 10660 4291 10652 4285 10605
4260 10606 4259 10607
TIME...MOT...LOC 2044Z 287DEG 20KT 4278 10648
$$
MCDONALD2 follow-up statements
000
WWUS55 KRIW 072054
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
253 PM MDT WED MAY 7 2008
WYC025-072130-
/O.CON.KRIW.SV.W.0002.000000T0000Z-080507T2130Z/
NATRONA WY-
253 PM MDT WED MAY 7 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT
FOR EAST CENTRAL NATRONA COUNTY...
AT 250 PM MDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM HAS A HISTORY OF
PRODUCING FUNNEL CLOUDS AS WELL. THIS STORM WAS LOCATED NEAR U.S.
HWY 220 MILE MARKER 110...OR ABOUT NEAR CASPER...MOVING EAST AT 28
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HOGADON SKI AREA AND CASPER BY 300 PM MDT...
BEARTRAP MEADOWS COUNTY PARK...EASTRIDGE MALL AND EVANSVILLE BY 305
PM MDT...
I25 EXIT 182 BY 310 PM MDT...
EDNESS K WILKINS STATE PARK BY 315 PM MDT...
DAMAGING HAIL CAN BE EXPECTED WITH THIS STORM. TAKE COVER NOW IN A
STURDY BUILDING AND AVOID WINDOWS.
HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED IN RED BUTTES
VILLAGE WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4258 10610 4272 10660 4291 10652 4285 10605
4260 10606 4259 10607
TIME...MOT...LOC 2053Z 279DEG 25KT 4279 10639
$$
MCDONALD000
WWUS55 KRIW 072106
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
305 PM MDT WED MAY 7 2008
WYC025-072130-
/O.CON.KRIW.SV.W.0002.000000T0000Z-080507T2130Z/
NATRONA WY-
305 PM MDT WED MAY 7 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT
FOR EAST CENTRAL NATRONA COUNTY...
AT 302 PM MDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE TO INCH AND A HLAF SIZE HAIL.
THIS STORM WAS LOCATED NEAR CASPER...MOVING EAST AT 31 MPH. IT HAS
A HISTORY OF PRODUCING FUNNEL CLOUDS AS WELL SINCE IT IS SHOWING
ROTATION.
THE SEVERE THUNDERSTORM WILL BE NEAR...
I25 EXIT 182 BY 310 PM MDT...
EDNESS K WILKINS STATE PARK BY 315 PM MDT...
DAMAGING HAIL CAN BE EXPECTED WITH THIS STORM. TAKE COVER NOW IN A
STURDY BUILDING AND AVOID WINDOWS.
HAIL UP TO ONE AND A HALF INCHES IN DIAMETER HAS BEEN REPORTED IN
SOUTH CASPER ALONG OUTER DRIVE WITH THIS STORM. IF YOU ARE IN THE
PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND
PROPERTY.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4272 10608 4266 10609 4267 10617 4275 10643
4290 10643 4285 10605
TIME...MOT...LOC 2105Z 263DEG 27KT 4283 10629
$$
MCDONALDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 3:07 AM MDT, 11 hours 37 minutes earlier.
Area forecast discussion, May 7, 3:07 AM MDT, 11 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 307 AM MDT WED MAY 7 2008 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT FLAT RIDGE OVER WYOMING THIS MORNING WITH SOME SCATTERED CONVECTION OVER YELLOWSTONE AND ABSAROKAS...WITH ISOLATED CONVECTION OVER THE NORTH AND CENTRAL. ALSO HAVE A NORTHEAST GRADIENT OVER THE CENTRAL AND NORTH WITH SURFACE LOW OVER SOUTHEAST WYOMING AND EASTERN UTAH. THIS IS HELPING TO SLOWLY DRAW IN HIGHER DEWPOINTS. SHORTWAVE MOVING ACROSS WA/OR AND N CA THIS MORNING...WHICH WILL SPREAD EAST AND MOVE ACROSS WYOMING TONIGHT INTO THURSDAY. H7 LOW TO DEVELOP OVER SOUTHWEST MONTANA AROUND MID MORNING TODAY AND MOVE ALONG THE MT/WY BORDER...SPREADING SHOWERS ACROSS THE NORTH...ESPECIALLY IN THE NORTHWEST AND NORTHERN BIGHORN MOUNTAINS. DAYTIME HEATING WILL ALLOW SHOWERS TO SPREAD FURTHER SOUTH ACROSS THE CENTRAL AND SOUTH THIS AFTERNOON AND EVENING. WILL HAVE DECENT ENOUGH INSTABILITY AND MOISTURE...BUT CLOUD COVER MAY INHIBIT CONVECTION. WILL LEAVE MENTION OF THUNDER IN THE CENTRAL...SOUTH AND WEST. THE NORTH WILL REMAIN SLIGHTLY STABLE...SO DONT EXPECT THERE TO BE THUNDER THERE. THE MAIN TROUGH MOVES INTO THE WEST AROUND MIDNIGHT...THEN MOVING OUT OF THE EASTERN PORTION OF THE CWA AROUND 18Z. COLD FRONT MOVES ACROSS THE WEST IN THE LATE AFTERNOON AND INTO THE CENTRAL AROUND 00Z...THEN THE EAST BY 06Z. SNOW LEVELS TODAY WILL BE QUITE HIGH...BETWEEN 9 AND 10K FEET. A FLAT TRANSITORY RIDGE QUICKLY MOVES THROUGH DURING THE DAY THURSDAY. LINGERING MOISTURE AND INSTABILITY WILL RESULT IN A FEW SHOWERS. TEMPERATURES TO COOL A BIT FOR TODAY BY 5 TO 10F...THEN ANOTHER FEW DEGREES FOR THURSDAY BEHIND THE FRONT. FLOW BACKS FRIDAY AHEAD OF THE NEXT PACIFIC SHORTWAVE. INSTABILITY CONTINUES FRIDAY AS WITH INCREASING MOISTURE TO RESULT IN ADDITIONAL SHOWERS. THE SHORTWAVE MOVES THROUGH FRIDAY NIGHT WITH A SPIN UP OF AN H7 LOW OVER THE NORTHERN UTAH AND NORTHERN COLORADO AREA...BRINGING THE POTENTIAL FOR DEEP UPSLOPE FLOW PATTERN EAST OF THE DIVIDE. COULD SEE A QUICK SHOT OF DECENT MOISTURE IF IT OCCURS. GFS BRINGS THIS THROUGH FRIDAY RATHER THAN FRIDAY NIGHT. HAVE RELIED MOSTLY ON NAM AS IT HAS BEEN PERFORMING BETTER. HAVE INCREASED POPS FOR FRIDAY NIGHT. .LONG TERM...SATURDAY THROUGH WEDNESDAY MEDIUM RANGE DETERMINISTIC MODELS...GEFS AND NCEP ENSEMBLE MEAN IN FAIRLY GOOD AGREEMENT THIS MORNING. PROGRESSIVE PATTERN CONTINUES INTO EXTENDED PERIOD WITH TRANSITORY RIDGE BUILDING INTO AREA BY SATURDAY AFTERNOON CLEARING SHOWERS AND CLOUDS OUT FROM WEST TO EAST. UPPER RIDGE SHIFTS ACROSS AREA SUNDAY AS NEXT TROUGH DIGS INTO NW U.S. THIS TROUGH HAS SIMILAR THERMAL PROFILE TO THIS FRIDAY NIGHTS TROUGH BUT GFS AND ECMWF SHOW MORE DIGGING WITH THIS NEXT SYSTEM. WARMER AND MAINLY DRY CONDITIONS WILL PREVAIL SUNDAY UNDER UPPER RIDGE. VALLEY RAIN AND MOUNTAIN SNOW SHOWERS WILL INCREASE ACROSS THE WEST SUNDAY NIGHT AND MONDAY AS ATMOSPHERE BECOMES INCREASINGLY BAROCLINIC. FRONTOGENESIS EXPECTED ACROSS THE NORTHERN HALF WYOMING MONDAY AS UPPER TROUGH DIGS INTO GREAT BASIN WITH BEST CHANCES FOR SHOWERS ALONG AND NORTH OF THIS FRONT. THE FRONT WILL PUSH SOUTH ACROSS CENTRAL AND SOUTHERN WYOMING MONDAY NIGHT SPREADING RAIN AND SNOW SHOWERS SOUTHWARD AS WELL. UPPER TROUGH IS EXPECTED TO EXIT OUT INTO THE PLAINS TUESDAY WITH UPPER RIDGE BUILDING IN WEST TO EAST...SO TUESDAY LOOKS TO BE SORT OF A REPEAT OF SATURDAY WITH SOME SNOW SHOWERS LINGERING MAINLY IN THE EAST DURING THE MORNING WITH DECREASING CLOUDS AND SHOWERS WEST TO EAST THROUGH THE DAY. ALL MODELS ARE STARTING TO GRASP IDEA INITIALLY HINTED AT BY ECMWF AFTERWARDS WITH MEAN RIDGE POSITION OVER THE EASTERN PACIFIC INTO THE WESTERN U.S. AND TROUGH OVER THE EAST WHICH WOULD SPELL THE BEGINNING OF POSSIBLY AN EXTENDED DRY PERIOD WITH ABOVE NORMAL TEMPERATURES FOR THE MIDDLE PART OF MAY. && .AVIATION... AN APPROACHING STORM SYSTEM WILL SPREAD SHOWERS SOUTHEAST ACROSS THE AREA TODAY. RAIN SHOWERS WILL BE MOST PREVALENT IN AND NEAR THE NORTHWEST MOUNTAINS AND NEAR THE MONTANA BORDER THIS MORNING...SPREADING SOUTHEAST THROUGH THE AFTERNOON AND EARLY EVENING. A FEW THUNDERSTORMS ARE EXPECTED ACROSS SWEETWATER COUNTY AND PERHAPS UP INTO FREMONT AND NATRONA COUNTIES. GENERAL VFR CONDITIONS ARE EXPECTED BUT SHOWERS COULD BRIEFLY PRODUCE MVFR CONDITIONS AND MOUNTAIN OBSCURATIONS...ESPECIALLY IN AND NEAR THE NORTHWEST MOUNTAINS. && .FIRE WEATHER... A STORM SYSTEM WILL APPROACH THE AREA TODAY...BRINGING A DECENT SHOT OF MOISTURE TO THE WEST AND NORTH. SCATTERED SHOWERS WILL SPREAD INTO THE CENTRAL AND SOUTH THIS AFTERNOON...POSSIBLY BY LATE MORNING. SOME THUNDER IS POSSIBLE ACROSS MUCH OF THE AREA...EXCEPT FOR THE LOWER ELEVATIONS OF THE NORTH. THE SYSTEM WILL MOVE THROUGH TONIGHT. SHOWERS WILL LINGER THURSDAY BUT BE MAINLY ISOLATED TO LOCALLY SCATTERED. ANOTHER SYSTEM WILL APPROACH FRIDAY INCREASING THE CHANCE OF SHOWERS ONCE AGAIN...THEN POSSIBLY BRING A QUICK SHOT OF SIGNIFICANT PRECIPITATION EAST OF THE DIVIDE FRIDAY NIGHT. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...TWB LONG TERM...AEM AVIATION...SKRBAC FIRE WEATHER...TWB
Hazardous weather outlook, May 7, 5:00 AM MDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT WED MAY 7 2008 WYZ001>020-022>030-081100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT WED MAY 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT A STORM SYSTEM WILL BRING A DECENT SHOT OF MOISTURE TO THE NORTH AND WEST TODAY AND TONIGHT. SNOW LEVELS WILL BE BETWEEN 9000 AND 10000 FEET TODAY...THEN FALL OVERNIGHT TO BETWEEN 6000 AND 7000 FEET. STREAMS...CREEKS AND RIVERS WILL NEED TO BE WATCHED IN THESE AREAS...AS THE RAIN WILL ACCELERATE SNOW MELT. OVER THE SOUTHERN TWO THIRDS OF WYOMING...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIVERTON
In the hours before
Special weather statement, May 7, 12:52 PM MDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1252 PM MDT WED MAY 7 2008 WYZ019-020-071945- GREEN MOUNTAINS AND RATTLESNAKE RANGE-NATRONA COUNTY LOWER ELEVATIONS- 1252 PM MDT WED MAY 7 2008 ...SIGNIFICANT WEATHER ADVISORY FOR NATRONA COUNTY... AT 1250 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 9 MILES NORTHEAST OF ERVAY...OR 46 MILES WEST OF CASPER...MOVING EAST AT 30 MPH. THESE STORMS SHOULD AFFECT PORTIONS OF HIGH 26 BETWEEN WALTMAN AND POWDER RIVER THROUGH 230 PM. SOME SMALL HAIL IS POSSIBLE WITH THESE STORMS. DANGEROUS CLOUD-TO-GROUND LIGHTNING IS EXPECTED WITH THESE STORMS. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4317 10659 4279 10658 4284 10734 4302 10733 TIME...MOT...LOC 1852Z 271DEG 26KT 4293 10720 LIPSON
Special weather statement, May 7, 12:52 PM MDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE RIVERTON WY 1252 PM MDT WED MAY 7 2008 WYZ019-020-071945- GREEN MOUNTAINS AND RATTLESNAKE RANGE-NATRONA COUNTY LOWER ELEVATIONS- 1252 PM MDT WED MAY 7 2008 ...SIGNIFICANT WEATHER ADVISORY FOR NATRONA COUNTY... AT 1250 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 9 MILES NORTHEAST OF ERVAY...OR 46 MILES WEST OF CASPER...MOVING EAST AT 30 MPH. THESE STORMS SHOULD AFFECT PORTIONS OF HIGH 26 BETWEEN WALTMAN AND POWDER RIVER THROUGH 145 PM. SOME SMALL HAIL IS POSSIBLE WITH THESE STORMS. DANGEROUS CLOUD-TO-GROUND LIGHTNING IS EXPECTED WITH THESE STORMS. LAT...LON 4317 10659 4279 10658 4284 10734 4302 10733 TIME...MOT...LOC 1852Z 271DEG 26KT 4293 10720 LIPSON
Special weather statement, May 7, 1:46 PM MDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 146 PM MDT WED MAY 7 2008 WYZ020-022-072030- CASPER MOUNTAIN-NATRONA COUNTY LOWER ELEVATIONS- 146 PM MDT WED MAY 7 2008 ...SIGNIFICANT WEATHER ADVISORY FOR NATRONA COUNTY... AT 142 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES SOUTHEAST OF POWDER RIVER...OR 28 MILES WEST OF CASPER...MOVING EAST AT 19 MPH. PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE... 5 MILES SOUTH OF U.S. HWY 20/26 MILE MARKER 20 BY 220 PM MDT. NEAR EMIGRANT GAP BY 230 PM MDT. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4298 10639 4274 10642 4281 10698 4299 10696 TIME...MOT...LOC 1946Z 275DEG 16KT 4289 10685 LIPSON
Special weather statement, May 7, 2:23 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 223 PM MDT WED MAY 7 2008 WYZ019-020-022-072130- CASPER MOUNTAIN-GREEN MOUNTAINS AND RATTLESNAKE RANGE-NATRONA COUNTY LOWER ELEVATIONS- 223 PM MDT WED MAY 7 2008 ...SIGNIFICANT WEATHER ADVISORY FOR NATRONA COUNTY... AT 220 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERAL STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF GAS HILLS TO ALCOVA MOVING NORTHEAST AT 17 MPH. WINDS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS WILL BE... NEAR U.S. HWY 220 MILE MARKER 90 BY 235 PM MDT. NEAR U.S. HWY 220 MILE MARKER 90 BY 240 PM MDT. NEAR ERVAY BY 250 PM MDT. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4293 10733 4262 10644 4246 10671 4275 10753 TIME...MOT...LOC 2023Z 230DEG 15KT 4276 10747 4255 10673 LIPSON
Local storm report, May 7, 2:39 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
239 PM MDT WED MAY 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 PM HAIL 11 W CASPER 42.83N 106.55W
05/07/2008 M1.00 INCH NATRONA WY EMERGENCY MNGR
0236 PM HAIL 11 W CASPER 42.83N 106.55W
05/07/2008 M1.25 INCH NATRONA WY EMERGENCY MNGR
&&
CJONESThe office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 12:52 PM MDT | Special Weather Statement | RIW | Natrona | 53 min |
| May 7, 1:46 PM MDT | Special Weather Statement | RIW | Natrona | 44 min |
| May 7, 2:11 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 49 min |
| May 7, 2:23 PM MDT | Special Weather Statement | RIW | Natrona | 67 min |
| May 7, 2:54 PM MDT | Special Weather Statement | RIW | 36 min | |
| May 7, 3:08 PM MDT | Tornado Warning | RIW | Natrona | 37 min |
| May 7, 3:54 PM MDT | Special Weather Statement | RIW | Natrona | 51 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.